MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: impella cp was planned for insertion via the right femoral artery in a 66-year-old male patient undergoing protected percutaneous coronary intervention (ppci).The patient¿s comorbidities were not reported.The patient¿s clinical state prior to initiation of support was not reported.During preparation for impella cp insertion, after placement of the 14 french introducer sheath, bleeding was observed from the hemostatic valve.The introducer sheath was exchanged prior to impella cp insertion.There were no reports of hemodynamic instability, transfusion requirement, blood product administration, or additional clinical complications associated with the event.Following sheath exchange, the impella cp was successfully inserted and provided circulatory support as intended.No device performance concerns were reported with the impella cp.Based on the available information, the bleeding was limited to the introducer sheath hemostatic valve and was resolved with sheath replacement.The event is conservatively reported as a device revision/replacement due to introducer sheath performance not as expected.The reported minor bleeding did not require blood products or additional intervention beyond sheath exchange.The impella cp functioned as intended following insertion, and the patient was subsequently explanted and survived.
 
Additional Manufacturer Narrative
The product will be returning.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50084239
Report Number1220648-2026-11060
Device Sequence Number10320475
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280831(10)S10161554
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10161554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight110 LB
Patient RaceWhite